Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 104, NWS Memphis, TN

May 13, 2005Lake County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2005, 5:11 PM CDT for Lake County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2005, 5:11 PM CDT (22:11 UTC)
Expired
May 13, 2005, 5:33 PM CDT
In force
22 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Lake County, TN

The radar

The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:32 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 13, 3:32 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT FRI MAY 13 2005

.DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES STATIONARY
FRONT ACROSS THE OHIO VALLEY...LOW PRESSURE CENTERED CENTRAL
IOWA...AND A COLD FRONT EXTENDING FROM THE LOW INTO THE CENTRAL
PLAINS. ACROSS THE MID SOUTH...AN INSTABILITY AXIS HAS PRODUCED
SHOWERS AND THUNDERSTORMS PRIMARILY ALONG AND EAST OF THE
MISSISSIPPI RIVER DELTA. MAIN FORECAST CONCERN THIS PACKAGE IS
CONVECTIVE CHANCES TONIGHT INTO SATURDAY.

COLD FRONT WILL BEGIN TO PROGRESS TOWARDS THE MID SOUTH TONIGHT.
BETTER MODERATE LAPSE RATES 6.5 C/KM WILL REMAIN OFF WEST OF I-55
TONIGHT. THINK THAT THUNDERSTORMS WILL BE MOSTLY ELEVATED ACROSS THE
FORECAST AREA TONIGHT AS SURFACE LAYER BEGINS TO STABILIZE. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE BUT THINK THAT MOST IF NOT
ALL WILL REMAIN BELOW SEVERE LIMITS. COLD FRONT WILL PASS THROUGH
THE FORECAST AREA SATURDAY AFTERNOON/SATURDAY EVENING. ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL DEVELOP AS MID LEVEL TROUGH MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY. SEVERE POTENTIAL WILL BE
LIMITED BY AMOUNT OF DAYTIME INSTABILITY AVAILABLE AND WEAK WIND
PROFILES ALOFT AS BETTER MID LEVEL FORCING WILL BE CONFINED TO THE
GREAT LAKES REGION AND OHIO VALLEY. HIGH PRESSURE WILL BUILD INTO THE
AREA ON SUNDAY AND CONTINUE INTO NEXT WEEK AS UPPER LEVEL RIDGING
BUILDS IN ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI
VALLEY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&
Hazardous weather outlook, May 13, 3:52 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT FRI MAY 13 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
352 PM CDT FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE MID SOUTH TONIGHT. A
FEW THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS AND
WINDS UP TO 60 MPH. HOWEVER...THE PROBABILITY OF WIDESPREAD SEVERE
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE DAYTIME HOURS ON
SATURDAY. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS WEST
TENNESSEE...HOWEVER MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
BEYOND SATURDAY...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 13, 2:12 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT FRI MAY 13 2005

TNZ088-131945-

SHELBY TN-
212 PM CDT FRI MAY 13 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR OLIVE BRANCH AT 212 PM
CDT...MOVING NORTHEAST AT 15 MPH.

FREQUENT LIGHTNING...GUSTY WINDS AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO
WARNINGS ARE ANTICIPATED.

PEOPLE IN EASTERN SHELBY COUNTY...INCLUDING THE CITIES OF
BARTLETT...COLLIERVILLE AND GERMANTOWN...MAY BE AFFECTED BY THIS
STORM.
Special weather statement, May 13, 2:35 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT FRI MAY 13 2005

MSZ001-008-132000-

DE SOTO MS-TATE MS-
235 PM CDT FRI MAY 13 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND TATE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM HERNANDO TO 17 MILES
SOUTHWEST OF SENATOBIA AT 235 PM CDT...MOVING NORTHEAST AT 20 MPH.

FREQUENT LIGHTNING...ALONG WITH GUSTY WINDS AND PEA SIZE HAIL ARE
POSSIBLE WITH THESE STORMS. THESE STORM ARE NOT EXPECTED TO BECOME
SEVERE AND NO WARNINGS ARE ANTICIPATED.

PEOPLE IN DESOTO AND TATE COUNTIES...INCLUDING THE CITIES OF
HERNANDO...OLIVE BRANCH AND SENATOBIA...MAY BE AFFECTED BY THESE
STORMS.
Special weather statement, May 13, 4:17 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT FRI MAY 13 2005

ARZ028-132130-

MISSISSIPPI AR-
417 PM CDT FRI MAY 13 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF BURDETTE AT
417 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL BE
CAPABLE OF PRODUCING PEA-SIZE HAIL AND WIND GUSTS IN EXCESS OF 40
MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE OVER THE NEXT
SEVERAL MINUTES.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE...
GOSNELL...LUXORA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 13, 4:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT FRI MAY 13 2005

ARZ028-MOZ115-132215-

MISSISSIPPI AR-PEMISCOT MO-
438 PM CDT FRI MAY 13 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI AND PEMISCOT
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BLYTHEVILLE AT
438 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM SPOTTERS ARE
REPORTING PEA-SIZE HAIL WITH THIS STORM. THIS THUNDERSTORM WILL
CONTINUE TO PRODUCE SMALL HAIL AND POSSIBLY GUSTY WINDS IN EXCESS OF
40 MPH.

ANOTHER STRONG STORM IN SOUTHERN MISSISSIPPI COUNTY WILL ALSO BE
CAPABLE OF SMALL HAIL AND GUSTY WINDS.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE OVER THE NEXT
SEVERAL MINUTES.

PEOPLE IN MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF
BLYTHEVILLE...GOSNELL...KEISER...LUXORA...OSCEOLA...STEELE AND
WILSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 13, 4:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT FRI MAY 13 2005

ARZ028-TNZ049-132215-

MISSISSIPPI AR-TIPTON TN-
457 PM CDT FRI MAY 13 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI AND TIPTON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF WILSON AT 457
PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND GUSTY WINDS IN EXCESS OF 45 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE DURING THE NEXT
SEVERAL MINUTES.

PEOPLE IN MISSISSIPPI AND TIPTON COUNTIES...INCLUDING THE CITIES OF
OSCEOLA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:05 PM CDTSevere Thunderstorm WarningMEGDeSoto21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.